July 5th I came down with a bad virus, from which I am still recovering. Twice I had severe itchy painful swelling of hands and feet. Dr. gave me cortisone first time, and it went away. Recurred,but finally resolved, BUT I now have a scattered series of small red itchy bumps (possibly tiny blisters) which began on the back of my thigh. Cortisone cream doesn't seem to help much. Any ideas? Thought at first it was insect bites, but have treated dog, sprayed carpets & furniture, and had exterminator in.
Red, itchy bumps or patches all over the body are usually either viral or allergic in origin.Viral rashes or exanthems are more often symmetrical and usually found everywhere. Patients with such rashes may or may not have other viral symptoms like coughing, sneezing, or an stomach upset. The rashes usually last a few days to a week and go way on their own.
Are there other signs or symptoms present? Do you have a history of allergies to food or drugs? Most allergic drug rashes start within two weeks of taking a new medication. Because there is usually no specific test to prove whether a rash is allergic, stopping a suspected drug to see what happens is usually done. If the rash does not disappear within five days of not taking the medication, allergy is ruled out.
If your condition persists, it is best that you see your doctor for further evaluation and management. Take care and keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.